# SDR CA110401010

- Difficulty date: March 31, 2011
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Robsin R44RAVENII
- Aircraft time: 1,492 hours
- Engine: Lyc IO540AE1A5
- System (JASC): 8550 · Reciprocating Engine Oil System
- Part: Seal
- Part number: PNLW13792
- Condition: Failed
- Location: Crankshaft
- Part time: 144 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: K
- Precautionary procedure: O

## Discrepancy

(CAN) DURING REFUELING AFTER FLIGHT THE PILOT NOTICED A LARGE AMOUNT OF OIL SPRAYED ALL OVER THE REAR PART OF THE ACFT.  A MORE DETAILED INSPECTION WAS CARRIED OUT AND AND ENGINE OIL WAS FOUND DRIPPING OUT THE ENGINE CRANKSHAFT SEAL. THE ACFT WAS O/H ONLY 144.0 HOURS AGO.  THE ENGINE WAS PROVIDED DIRECTLY FROM ACFT MFG WITH WO RO 80102.  THE SAME ENGINE EXPERIENCED LT MAG MALFUNCTION EARLIER LAST MONTH WITH ONLY 70.3 HRS. THIS LEAD TO AN EMERGENCY LANDING WITHIN THE BUILD UP AREA. THE ACFT WAS TAKEN OFF LINE AND REPAIRS ARE UNDER WAY.
